Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 131, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 22, 2002, 7:07 PM CDT for Jackson Parish, Louisiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2002, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 22, 2002, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:23 PM CDT | Thunderstorm Wind 53 E | Womack, LA | Numerous trees down across Hwy 810. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3548 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS54 KSHV 230007 SVRSHV LAC049-230030- /NEW.KSHV.SV.W.0253.230006-230030/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 706 PM CDT MON JUL 22 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 730 PM CDT * AT 706 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES EAST OF JONESBORO... MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES EAST OF JONESBORO AT 730 PM CDT THIS THUNDERSTORM WILL PRODUCE HAIL UP ONE INCH IN DIAMETER AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... JACKSON PARISH IN NORTH CENTRAL LOUISIANA UNTIL 730 PM CDT. LAT...LON 3218 9276 3216 9237 3231 9230 3248 9255
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:50 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 22, 1:50 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 150 PM CDT MON JUL 22 2002 SFC RIDGE AXIS LOCATED ACROSS SE TX/SW LA COAST THIS AFTERNOON WITH SEABREEZE VERY UNEVENTFUL AS A RESULT. CONVECTION CONTINUING TO FIRE ACROSS PORTIONS OF MISS AND LOOK FOR THIS TO CONTINUE AND WITH FURTHER HEATING...PERHAPS A FEW STORMS DEVELOPING ACROSS N CENTRAL LA WHERE SLIGHTLY BETTER DEEP LAYER MOISTURE EXISTS AND HIGHER INSTABILITY. AS HAS BEEN THE CASE THE LAST SEVERAL NIGHTS... ISOLATED THUNDERSTORMS SHOULD DISSIPATE A COUPLE OF HOURS AFTER SUNSET. MAY GO AHEAD AND DECIDE TO INCLUDE ISOLATED FURTHER WEST INTO EAST TEXAS LAKES AREA BUT WILL MAKE THIS DECISION AT ISSUANCE TIME. MODELS ALL CONSISTENT ON THEIR HANDLING OF APPROACHING COLD FRONT TUESDAY NIGHT THROUGH THURSDAY AND THEIR HANDLING OF POSSIBLE PRECIP ACCOMPANYING THIS FRONT. CURRENT FCST HAS LOW CHANCE POPS BY AFTERNOON ACROSS OUR EXTREME NORTHWEST COUNTIES...AND TAKING THIS WORDING SOUTH TO AR/LA BORDER FOR TUE NIGHT AND AREA WIDE FOR WEDNESDAY. SEE NOTHING TO CHANGE THIS WAY OF THINKING IN 12Z MODEL OUTPUT AS BOTH AVN/ETA SIMILAR IN FRONTAL POSITION. STILL LOOKING AS IF FRONT WILL WASH OUT LATE THU/FRI AS MID LEVEL RIDGE AXIS SHIFTS EASTWARD FROM OK/INTO AR SAT MORNING. MAY SEE SOME COOLER OVERNIGHT TEMPS ACROSS NORTHERN SECTIONS THU THROUGH SAT TIME PERIOD BUT SLIGHTLY DRIER AIR WILL RESULT IN RAPID WARM UP DURING THE AFTERNOONS AND MEX ALREADY PICKING UP ON THIS WITH UPPER 90S BY END OF THE WORK WEEK. WILL STICK WITH CURRENT MID 90S THIS FAR OUT...BUT AT LEAST HEAT INDICES SHOULD RELAX A LITTLE. AS FOR HEAT INDICES...WILL INCLUDE HEADLINE ONE MORE DAY WITH INCREASED CLOUDS HOPEFULLY ALLOWING THE HEADLINE TO DIE A QUICK BUT TEMPORARY DEATH FOR WED. PRELIMS TO FOLLOW...13. SHV 76/96/74/93 0123 MLU 75/95/73/92 2223 TXK 77/96/73/92 0233 TYR 77/94/75/92 0023 LFK 74/96/73/93 1123 .SHV...NONE.
In the hours before
Local storm report, Jul 22, 5:17 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
517 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM JENA LA WIND DAMAGE
07/22/02 LA SALLE NUMEROUS TREES AND
POWERLINES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT.
0510 PM TROUT LA WIND DAMAGE
07/22/02 LA SALLE NUMEROUS TREES AND
POWERLINES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT.
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:31 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.